MAUDE Adverse Event Report: SYNTHES GMBH 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/RIGHT; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/RIGHT; PLATE, FIXATION, BONE
Model Number 02.118.008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hwc.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that that on an unknown date, there was a removal of hardware for non-union and revision.No further information is available to report.This report is for a 2.7/3.5mm va-lcp medial distal tibia plate/10 holes/right.This is report 1 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a manufacturing record evaluation was performed for the finished device (part # 02.118.008-us lot # 91p5342) and no non-conformances / manufacturing irregularities were identified.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the 2.7/3.5 va-lcp med dstl tibia pl/10 h/rt had no signs of issue.The tibia distal portion presents signs of a defined non-union fracture.With the available information and since the device does not appear to have any defect or malfunction, a root cause cannot be established for the non-union condition of the bone fracture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 2.7/3.5 va-lcp med dstl tibia pl/10 h/rt.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17374748
Report Number8030965-2023-09113
Device Sequence Number12527967
Product Code HRS
UDI-Device Identifier10886982037701
UDI-Public(01)10886982037701
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.008
Device Catalogue Number02.118.008
Device Lot Number91P5342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM; UNK - SCREWS: METAPHYSEAL; UNK - SCREWS: METAPHYSEAL; UNK - SCREWS: VA LOCKING; UNK - SCREWS: VA LOCKING; UNK - SCREWS: VA LOCKING; UNK - SCREWS: VA LOCKING; UNK - SCREWS: VA LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale